Alert archive / Nebraska / Flash Flood Warnings in 1999

Flash Flood Warning 22, NWS Sioux Falls, SD

July 21, 1999Dixon County, Nebraska

NWS Sioux Falls, SD issued this flash flood warning at Jul 21, 1999, 2:29 AM CDT for Dixon County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 1999, 2:29 AM CDT (07:29 UTC)
Expired
Jul 21, 1999, 5:30 AM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Whole counties

County Dixon County, NE

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 1999-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2063 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 1999-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2063 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1841 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSD 210729
FFWFSD
IAC149-NEC051-211030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
229 AM CDT WED JUL 21 1999

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PLYMOUTH COUNTY IN NORTHWESTERN IOWA
  NORTHERN DIXON COUNTY IN NORTHEASTERN NEBRASKA

* UNTIL 530 AM CDT

* AT 230 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM NEWCASTLE
  NEBRASKA TO LE MARS IOWA.  THESE STORMS HAVE ALREADY BROUGHT 1 TO
  2 INCHES OF RAIN TO PORTIONS OF DIXON AND PLYMOUTH COUNTY.  THE
  STORMS ARE MOVING TO THE EAST AT 25 MPH.  ADDITIONAL THUNDERSTORMS
  WITH VERY HEAVY RAIN EXTENDED TO THE WEST ACROSS EXTREME NORTHERN
  NEBRASKA.   THESE STORMS WILL CONTINUE MOVE ACROSS DIXON AND
  PLYMOUTH COUNTY THROUGH 4 AM. RAINFALL RATES UP TO 1.5 INCHES
  PER HOUR CAN BE EXPECTED.  WITH THE GROUND ALREADY SATURATED
  ACROSS THE AREA FROM HEAVY RAINS LAST NIGHT...EXCESSIVE RUNOFF
  CAN BE EXPECTED WITH THESE STORMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING.

SCHUMACHER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:11 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Jul 20, 9:11 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
905 PM CDT TUE JUL 21 1999

THUNDERSTORMS WHICH DEVELOPED EARLIER THIS EVENING OVER THE
SOUTHEAST CORNER OF THE CWA IN NORTHWEST IA.  THE THUNDERSTORMS HAVE
MOVED OUT OF THE AREA FOR NOW.  THERE IS A POSSIBILITY OF SOME LATE
NIGHT THUNDERSTORMS CLIPPING THE SOUTHEAST PART OF THE CWA...BUT THE
PROBABILITY OF THAT LOOKS SLIM.  UPDATED THE ZONES EARLIER TO REMOVE
THUNDERSTORMS FROM SOUTHEAST SD AND MOST OF SOUTHWEST MN...AND WILL
UPDATE NOW TO REMOVE THE EVENING WORDING FOR THE REMAINDEROF THE
CWA.  DEVELOPMENT OF AREAS OF FOG STILL LOOKS FAVORABLE...SO NO
CHANGE FROM THE EARLIER FORECAST.

.FSD...NONE
 UMLAND

Nearby

Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.